MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48378
Medical Device Problem Codes Entrapment of Device (1212); Migration or Expulsion of Device (1395); Structural Problem (2506); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation of Vessels (2135); Anxiety (2328)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).D4) catalog#: igtcfs-65-uni-celect-perm.G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: it is alleged that "[pt] received a cook celect filter on (b)(6) 2012".Additional information received on 10oct2017: patient received an implant on (b)(6) 2012 via the right common femoral vein due to deep vein thrombosis.Patient outcome: patient is alleging migration, tilt, vena cava perforation, embedment and anxiety due to the device.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Corrected data based on new information received: adverse event and product problem to product problem.It has not been possible to further investigate or evaluate this alleged event based on the limited information provided to date via the operative note stating 'celect, migration, tilt, vena cava perforation, embedment, anxiety'.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.Manipulation in the area of the filter implant may cause migration or contribute to changes in the filter configuration and placement.Vena cava wall perforation is a known potential complication of vena cava filters.Both symptomatic and asymptomatic events have been reported.Among other causes, vena cava wall perforation may inadvertently be initiated by improper deployment, excessive force or manipulations near an implanted filter (e.G., a surgical procedure in the vicinity of a filter) and (or) procedures that involve other devices being passed through an in situ filter.There is a current debate in the published scientific literature on a differentiation between ivc wall perforation with and without clinical sequelae.E.G.Filter legs may be outside the contrast lumen on imaging without actually perforating the ivc wall (known as tenting) and with no clinical sequelae.In contrast, perforation of adjacent organs is reported with clinical sequelae.Filter tilt is a known risk in relation to filter implant reported in the published scientific literature and may occur during placement or during implanting period.Unknown if the reported anxiety is directly related to the filter and unable to identify corresponding failure mode(s) at this time.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.
 
Additional Manufacturer Narrative
(b)(4).Investigation: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: organ (mesenteric) perforation.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information become available.
 
Event or Problem Description
No additional information has been provided at this time.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.
 
Event or Problem Description
Per ct report, (b)(6) 2017, ivc filter noted.Tilting of the apex of the embedment of the apex filter into the ivc wall.There is approximately 13 degree tilt.There is also perforation of the primary struts into the mesentery.
 
Event or Problem Description
No additional information provided at this time.
 
Additional Manufacturer Narrative
Investigation ¿ investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.Per quality engineering review, the additional information provided for this complaint does not change the previous investigation conclusion.Therefore, no new investigation activities will be conducted at this time.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is unknown or unavailable, or unchanged.

Brand Name
COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632 4632
DA  4632
MDR Report Key6961243
Report Number3002808486-2017-02038
Device Sequence Number1406160
Product Code DTK
UDI-Device Identifier00827002483781
UDI-Public(01)00827002483781(17)140113(10)E2859859
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2014
Device Model NumberG48378
Device Catalogue NumberIGTCFS-65-UNI-CELECT-PERM
Device Lot NumberE2859859
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/09/2017
Initial Date Received by Manufacturer 10/07/2017
Supplement Date Received by Manufacturer10/17/2017
01/31/2019
06/10/2019
08/26/2020
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date10/26/2017
02/27/2019
07/09/2019
09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Weight102